MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Model Number CS40B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # 284a19.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please clarify if there were any patient consequences? could you please clarify if was any change in the post-operative care of the patient as a result of the event? investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cs40b device was received with no apparent damage and with a reload loaded in the device.The reload was received fully loaded with staples, with the washer uncut, with the drivers, and with the knife recess below the reload deck.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.The returned reload was pulled out of the device and placed back on; the device opened and closed without any difficulties.The device was tested for functionality with a returned reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading of the instrument.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 284a19, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure the user could not finish the firing sequence.

Brand Name
CONTOUR CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16724353
Report Number3005075853-2023-02512
Device Sequence Number7225846
Product Code GDW
UDI-Device Identifier10705036012399
UDI-Public10705036012399
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberCS40B
Device Catalogue NumberCS40B
Device Lot Number284A19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown